Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 3, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Feb 1, 2016, 3:37 AM CST for 4 counties in Texas. It took effect at Feb 1, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2016, 3:37 AM CST (09:37 UTC)
- In effect from
- Feb 1, 2016, 12:00 PM CST
- Expired
- Feb 1, 2016, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 80 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016 WWUS84 KOUN 010937 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 337 AM CST MON FEB 1 2016 TXZ089-011045- /O.CAN.KOUN.FW.A.0002.160201T1800Z-160202T0000Z/ ARCHER- 337 AM CST MON FEB 1 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR PART OF WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH. $$ TXZ084-087-088-020000- /O.UPG.KOUN.FW.A.0002.160201T1800Z-160202T0000Z/ /O.NEW.KOUN.FW.W.0003.160201T1800Z-160202T0000Z/ FOARD-KNOX-BAYLOR- 337 AM CST MON FEB 1 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR PARTS OF WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...THIS AFTERNOON * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...70 TO 75 DEGREES * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TXZ083-020000- /O.NEW.KOUN.FW.W.0003.160201T1800Z-160202T0000Z/ HARDEMAN- 337 AM CST MON FEB 1 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR PARTS OF WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TIMING...THIS AFTERNOON * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...70 TO 75 DEGREES * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
109 WWUS84 KOUN 012154 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 354 PM CST MON FEB 1 2016 ...RED FLAG WARNING FOR PART OF WESTERN NORTH TEXAS THIS AFTERNOON AND EARLY EVENING... .A STRONG STORM SYSTEM OVER NEW MEXICO AND WEST TEXAS WILL BRING WARM AND DRY CONDITIONS TO WESTERN NORTH TEXAS THROUGH EARLY THIS EVENING. THERE IS A POSSIBILITY THAT WINDS WILL REACH OR EXCEED 20 MPH BEFORE SUNSET...WHEN HIGHER RELATIVE HUMIDITIES ARE EXPECTED. TXZ083-084-087-088-020000- /O.CON.KOUN.FW.W.0003.000000T0000Z-160202T0000Z/ HARDEMAN-FOARD-KNOX-BAYLOR- 354 PM CST MON FEB 1 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH TEXAS... * TIMING...THIS AFTERNOON * WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...70 TO 75 DEGREES * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 1, 3:25 AM CST, 12 minutes earlier.
Area forecast discussion, Feb 1, 3:25 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
325 AM CST MON FEB 1 2016
.DISCUSSION...
MAIN UPPER STORM SYSTEM THAT HAS BEEN ADVERTISED FOR THE LAST
SEVERAL DAYS WILL MOVE OUT INTO THE PLAINS LATER TODAY AND
TONIGHT.
FOR TODAY WINDS WILL INCREASE AS SFC PRES GRADIENT TIGHTENS UP
IN ADVANCE OF THE STORM SYSTEM. A SIGNIFICANT PUSH OF DRIER AIR
WILL WORK INTO OUR SOUTHWEST CWA... WHICH WILL AGAIN LEAD TO PART
OF THE AREA SEEING INCREASED FIRE WEATHER CONCERNS. WILL UPGRADE
THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR PORTIONS OF
WESTERN NORTH TEXAS FOR THIS AFTERNOON INTO EARLY EVENING. THIS
AREA COULD SEE SOME BLOWING DUST BY LATE IN THE DAY AS WELL.
OTHERWISE WILL SEE CHANCES FOR PRECIP BEGIN TO IMPACT PARTS
OF NORTHWEST OKLAHOMA TODAY. THERE IS JUST ENOUGH ELEVATED
INSTABILITY FOR THE POSSIBILITY OF A FEW THUNDERSTORMS WITH THIS
ACTIVITY. HOWEVER NO SEVERE WEATHER IS EXPECTED. BEST CHANCE FOR
PRECIP WILL BE THIS EVENING BEFORE LARGE DRY SLOT OVERSPREADS THE
AREA LATE TONIGHT INTO TUESDAY MORNING. THERE IS ALSO A SMALL
WINDOW OF OPPORTUNITY FOR A RAIN/SNOW MIX OR LIGHT SNOW ACROSS
FAR NORTHWEST OKLAHOMA OVERNIGHT. DO NOT EXPECT MUCH IN THE WAY
OF ACCUMULATIONS.
BY TUESDAY MORNING... SYSTEM IS QUICKLY LIFTING TO THE
NORTHEAST WITH DRY CONDITIONS ACROSS OKLAHOMA AND NORTH TEXAS.
HOWEVER... A RATHER STRONG COLD FRONT WILL SWEEP SOUTHEAST ACROSS
THE AREA WITH GUSTY NORTHWEST WINDS AND FALLING TEMPS ACROSS
PARTS OF THE AREA. STILL APPEARS THAT PARTS OF THE AREA WILL NEED
A WIND ADVISORY ON TUESDAY. WINDS WILL GRADUALLY DIMINISH TUE
NIGHT... BUT WIND CHILLS WILL DIP INTO THE SINGLE DIGITS AND
TEENS ACROSS MUCH OF THE AREA BY WED MORNING.
ANOTHER COMPACT SHORTWAVE WILL DROP SOUTHEAST OUT OF THE ROCKIES LATE
IN THE WEEK. THIS SYSTEM LOOKS TO PRODUCE SOME LIGHT RAIN OR SNOW
ACROSS PARTS OF WEST TEXAS... SOME OF WHICH MAY GET CLOSE TO OUR
WESTERN NORTH TEXAS COUNTIES. WILL INTRODUCE SOME LOW
PRECIP CHANCES ACROSS PARTS OF WESTERN NORTH TEXAS FRI NIGHT INTO
SAT.
OTHERWISE... A COUPLE OF COOLER/COLDER DAYS WILL FOLLOW THE
PASSAGE OF THE FRONT ON TUESDAY BEFORE A MODEST REBOUND BACK TO
NEAR SEASONAL NORMS FOR THE END OF THE WEEK INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 64 41 50 26 / 10 60 0 0
HOBART OK 64 38 48 25 / 10 30 0 0
WICHITA FALLS TX 72 43 55 27 / 0 10 0 0
GAGE OK 57 31 37 18 / 40 50 10 0
PONCA CITY OK 60 40 45 23 / 20 80 10 0
DURANT OK 69 47 59 30 / 0 30 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
TXZ083-084-087-088.
&&
14/30Hazardous weather outlook, Jan 31, 7:47 PM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 747 PM CST SUN JAN 31 2016 OKZ004>048-050>052-TXZ083>090-020200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 747 PM CST SUN JAN 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER PARTS OF WESTERN NORTH TEXAS MONDAY AFTERNOON. .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN AND CENTRAL OKLAHOMA MONDAY EVENING. SEVERE WEATHER IS UNLIKELY. .WINTER WEATHER... SNOW WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF OKLAHOMA TUESDAY. MINOR ACCUMULATIONS OF LESS THAN AN INCH ARE POSSIBLE. .STRONG WINDS... TUESDAY WILL SEE WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH POSSIBLE IN NORTHWESTERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 7:37 PM CST | Fire Weather Watch | OUN | Archer, Baylor, Foard, Knox | 8 hr |
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.